Hail, McIntosh
- When
- August 5, 1:54 PM EST to 1:55 PM EST
- Where
- McIntosh County, Jones
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 31.630, -81.480
Law Enforcement reported quarter size hail in Jones, Georgia.
The combination of a trough of low pressure and the inland propagating sea breeze, resulted in the development of numerous thunderstorms across southeast Georgia.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CHS wrote it up.
The combination of a trough of low pressure and the inland propagating sea breeze, resulted in the development of numerous thunderstorms across southeast Georgia.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Aug 5, 12:33 PM EST, 1 hour 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 133 PM EDT WED AUG 5 2009 .SYNOPSIS... A WEAK LEE-SIDE SURFACE TROUGH WILL PERSIST OVER INLAND GEORGIA AND THE CAROLINAS THROUGH LATE WEEK. AN EXPANSIVE HIGH PRES RIDGE WILL BUILD OVER REGION THIS WEEKEND AND WILL PERSIST INTO EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... EARLY WEDNESDAY AFTERNOON...ISOLATED SHOWERS/THUNDERSTORMS WERE FIRING ALONG A WEAK N-S AXIS OF LOW LEVEL CONVERGENCE ACROSS INLAND GA/SC COUNTIES AND ALONG THE SEA BREEZE DEVELOPING ALONG THE GA COAST. FURTHER DESTABILIZATION/CONVECTIVE OUTFLOW BOUNDARIES WILL SUPPORT INCREASING COVERAGE/INTENSITY OF THUNDERSTORMS THIS AFTERNOON. MAINTAINED SLIGHT CHANCE TO CHANCE POPS...BUT LOCALLY HIGHER POPS MAY BE NEEDED WITHIN THE AFTERNOON FORECAST PACKAGE. MORNING RAOBS DEPICTED A WEAK LOW/MID LEVEL WIND/SHEAR REGIME...STRONGLY SUGGESTING THAT THE CONVECTIVE REGIME WILL FEATURE PULSE THUNDERSTORMS WITH ERRATIC PROPAGATION DOMINATED BY MESOSCALE BOUNDARIES THIS AFTERNOON/EVENING THUS...EVEN THROUGH PWATS WILL REMAIN IN THE 1.25 TO 1.75 INCH RANGE...LOCALLY HEAVY RAINFALL MAY OCCUR WHERE THUNDERSTORMS REDEVELOP/PERSIST OVER ANY GIVEN LOCATION. MEANWHILE...THERMODYNAMIC PARAMETERS APPEAR FAVORABLE FOR AT LEAST ISOLATED SEVERE THUNDERSTORMS THIS AFTERNOON... ESPECIALLY DURING THE LATTER HALF OF THE AFTERNOON. SPECIFICALLY...EXPECT SBCAPES EASILY TOPPING OUT IN THE 3500-4500 J/KG RANGE...ACCOMPANIED BY LOW LEVEL INVERTED-V PROFILES/DOWNDRAFT CAPES AROUND 1500 J/KG...ALONG WITH MID LEVEL DRY AIR/WET BULB ZERO HEIGHTS 10.5-12.5 KFT AND 500 MB TEMP S -7C TO -9C...ALL FAVORABLE FOR DAMAGING WINDS AND LARGE HAIL. FURTHER...WATER VAPOR IMAGERY AND 12Z 300-200 MB DATA DEPICTED BROAD MID/UPPER LEVEL CYCLONIC CIRCULATION OVER THE REGION WHICH MAY PROVIDE WEAK ASCENT TO ENHANCE DEEP MOIST UPDRAFTS. THUS...MAINTAINED THE ONGOING MENTION OF SEVERE WEATHER WITHIN THE HAZARDOUS WEATHER OUTLOOK AND WITHIN GRIDDED/PUBLIC FORECASTS...UNTIL 10 PM. UPSTREAM CONVECTIVE TRENDS MAY EVENTUALLY IMPACT THE REGION...ESPECIALLY INLAND COUNTIES...LATE THIS AFTERNOON OR THIS EVENING. A WELL DEFINED SHORTWAVE AND AN ASSOCIATED LEE SIDE TROUGH/DEWPOINT BOUNDARY MAY PRODUCE ORGANIZED CONVECTION UPSTREAM... AND THIS CONVECTION OR ASSOCIATED OUTFLOW COULD INTERACT WITH ONGOING CONVECTION INLAND...PPERHAPS PROLONGING THE POTENTIAL FOR SEVERE WEATHER THROUGH THE EVENING AND PERHAPS EVEN PUSHING STRONGER THUNDERSTORMS BACK TOWARD THE COAST. TEMPERATURES IN THE MID 90S AND DEWPOINTS IN THE LOWER TO MID 70S WILL SUPPORT HEAT INDICES 100-105F AWAY FROM THE IMMEDIATE COAST/OUTSIDE THUNDERSTORMS THIS AFTERNOON. IN A FEW LOCATIONS...ESPECIALLY IN AREAS WHERE THE DEWPOINT SURGES AFTER SEA BREEZE PASSAGE...HEAT INDICES COULD BRIEFLY EXCEED 105F...BUT FOR TOO BRIEF A PERIOD TO JUSTIFY A HEAT ADVISORY. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... THE MID LEVEL TROUGH WILL MOVE THROUGH THE CAROLINAS TONIGHT AND THU BUT MODELS INDICATE THE WEAKER UPPER LEVEL DYNAMICS WILL SHIFT SW TOWARD THE GULF COAST REGION NEAR A UPPER JET SEGMENT ROUNDING THE BACKSIDE FLANK OF THE BROAD POSITIVELY-TILTED UPPER LEVEL SHORT WAVE AXIS. SOME DISAGREEMENT EXISTS BETWEEN THE GFS AND NAM ON REGIONAL SYNOPTIC FEATURES. WE INCREASED POPS A BIT TONIGHT AND EVEN CONTINUED SLIGHT CHANCE PAST MIDNIGHT GIVEN RECENT MODEL TRENDS AND LOW LEVEL CONVERGENCE PATTERN SIGNALS. OVERALL WE THINK CONVECTION WILL WANE LATER IN THE EVENING AS ATMOSPHERE BECOMES TAPPED WITH TIME INLAND AREAS. ON THU...THE NAM SHOWS AN UNIMPRESSIVE CONVECTIVE ENVIRONMENT WITH THE MID LEVEL SHORT WAVE MOVING BY THE NE AND DEEPER MOISTURE SHIFTING S TOWARD FAR S GEORGIA AND THE NE GULF COAST REGION. THE GFS IS A BIT SLOWER DISPLACING DEEP MOISTURE TO OUR S AND CONTINUES BETTER CHANCES FOR SCATTERED DIURNAL CONVECTION. WE MAINTAINED OUR PERSISTENCE WITH 30-40 POPS. LOW LEVEL THICKNESS VALUES ARE BIT LOWER AND HIGH TEMPERATURES LIKELY TO BE DOWN A FEW DEGREES. BY THU NIGHT...ANY LEFTOVER CONVECTION SHOULD END FAIRLY EARLY WITH THE ATLC RIDGE BUILDING HEIGHTS OVER THE REGION. && .LONG TERM /FRIDAY THROUGH TUESDAY/... A STRONG UPPER RIDGE WILL BUILD OVER THE SOUTHEAST STATE FRI INTO THE WEEKEND THEN LIKELY PERSIST EARLY NEXT WEEK. HOT AND HUMID WEATHER IS ON TAP WITH INDICATIONS THAT HEAT ADVISORY CRITERIA WILL LIKELY BE MET OVER MUCH OF OUR FORECAST AREA AS THE PATTERN SUGGESTS. MAINLY DIURNAL POPS WILL BE ON THE LOW/SLIGHT CHANCE END...ESPECIALLY OVER THE WEEKEND AS WARM AIR ALOFT ADVANCES OVER THE REGION IN CONJUNCTION WITH THE STRONG UPPER RIDGE. WE WILL INTRODUCE THE BUILDING HEAT AND HUMIDITY ISSUES IN OUR HWO PRODUCT && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... MAIN ISSUE FOR THE 18Z TAF PERIOD REMAINS TIMING AND COVERAGE OF THUNDERSTORMS THIS AFTERNOON. WITH PLENTY OF INSTABILITY...EXPECT THUNDERSTORMS TO CONTINUE TO DEVELOP ACROSS THE AREA AND ALONG THE SEABREEZE. THUS INCLUDED A TEMPO GROUP OF TSRA FOR KSAV STARTING AT 18Z WHILE INCLUDING VCTS AFTER 20Z FOR KCHS. THE POTENTIAL FOR MVFR OF LOWER CEILINGS/VISIBILITIES COULD OCCUR IN ANY THUNDERSTORM THEREFORE WILL AMEND TAFS IF NEEDED. WITH LINGERING MOISTURE FROM AFTERNOON RAIN...LIGHT WINDS AND CLEARING SKIES OVERNIGHT...THERE REMAINS POTENTIAL FOR MVFR FOG EARLY THURSDAY MORNING. YET POTENTIAL REMAINS LOW AT THIS TIME THUS WILL MAINTAIN VFR CONDITIONS AT KCHS WHILE INTRODUCING MARGINAL MVFR VISIBILITIES FOR KSAV. EXTENDED AVIATION OUTLOOK...MAINLY VFR CONDITIONS WILL PREVAIL OUTSIDE OF ANY ISOLATED TO SCATTERED DIURNAL CONVECTION THROUGH SUNDAY. && .MARINE... THE SEA BREEZE CIRCULATION WILL DOMINATE WINDS THIS AFTERNOON...WITH S WINDS 10-15 KNOTS COMMON...PERHAPS BRIEFLY GUSTING AS HIGH AS 20 KNOTS ON CHS HARBOR. SEAS WILL REMAIN IN THE 2-3 FT RANGE ACROSS THE COASTAL WATERS. WIND SPEEDS WILL LIKELY SURGE AGAIN TNGT INTO TMRW MRNG AS THE PRES GRADIENT TIGHTENS A BIT WITH AN INLAND TROF OF LOW PRES MOVING TO THE COAST AND GRADUALLY OFFSHORE. SUSTAINED SPEEDS MAY NUDGE CLOSER TO 20 KT...INCLUDING AN OCNL GUST OVER 20 KT...BUT CONDITIONS ARE EXPECTED TO REMAIN BELOW SCA LEVELS AS A WHOLE AND SEAS REMAINING CAPPED AT 4 FT. THE DIURNAL SEABREEZE CIRCULATION WILL AGAIN DOMINATE THU-FRI WITH ATLC HIGH PRES PERSISTING WELL E OF THE CHS MARINE AREA AND A WEAK TROUGH OF LOW PRES REMAINS OVER LAND. SW WINDS LESS THAN 15 KT IN THE MORNINGS WILL BACK TO S IN THE AFTN...INCRG TO NEAR 15 KT...THEN RETURN TO SW IN THE EVENING AND OVERNIGHT WHILE REDUCING BACK TO THEW 10-15 KT RANGE. SEAS WILL CONTINUE TO REMAIN BELOW 4 FT. OVER THE WEEKEND...SPRAWLING HIGH PRES WILL CENTER ITSELF OVER THE SOUTHEAST...MAKING FOR SPEEDS NO HIGHER THAN 10 KT AND SEAS NO HIGHER THAN 3 FT WITH NO BONAFIDE FETCH. DIRECTIONS MAY BE A BIT PROBLEMATIC...BUT HAVE PRIMARILY SHOWN S TO SW WINDS TO STICK WITH PERSISTENCE AND CLIMATOLOGY. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 419 AM EDT WED AUG 5 2009 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-060900- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 419 AM EDT WED AUG 5 2009 ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND TO THE WEST OF THE SEA BREEZE THIS AFTERNOON. THE APPROACH OF A WEAK UPPER LEVEL DISTURBANCE WILL ALSO ENHANCE THUNDERSTORM DEVELOPMENT FURTHER INLAND BY LATER IN THE DAY. A FEW OF THE STORMS COULD BECOME SEVERE WITH DAMAGING WIND GUSTS EXCEEDING 60 MPH AND HAIL THE SIZE OF PENNIES OR LARGER. OTHER POTENTIAL HAZARDS INCLUDE LOCALLY EXCESSIVE RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. BETWEEN 2 PM AND 5 PM...ANY ISOLATED SEVERE THUNDERSTORMS WOULD MOST LIKELY OCCUR IN SOUTHEAST GEORGIA AND SOUTHERN SOUTH CAROLINA JUST INLAND FROM THE U.S. 17 CORRIDOR. THEN...INCREASING CHANCES FOR LOCALIZED SEVERE WEATHER WILL DEVELOP BETWEEN 5 PM AND 10 PM... MAINLY ALONG AND TO THE WEST OF THE INTERSTATE 95 CORRIDOR IN BOTH GEORGIA AND SOUTHERN SOUTH CAROLINA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. EXCESSIVE HEAT...STRONG HIGH PRESSURE WILL BUILD OVER THE REGION ALLOWING HEAT AND HUMIDITY TO BUILD THIS WEEKEND INTO EARLY NEXT WEEK. HEAT INDICES MAY REACH BETWEEN 105 AND 110 DEGREES DURING THE AFTERNOON HOURS. HEAT ADVISORIES MAY EVENTUALLY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. AMZ330-350-352-354-374-060900- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 419 AM EDT WED AUG 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 154 PM EDT WED AUG 5 2009 SCZ042-047-051830- HAMPTON-INLAND JASPER- 154 PM EDT WED AUG 5 2009 ...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN JASPER AND CENTRAL HAMPTON COUNTIES THROUGH 230 PM EDT... AT 153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR STAFFORD...OR ABOUT 15 MILES NORTHWEST OF RIDGELAND...MOVING EAST AT 10 MPH. AREAS IN AND AROUND STAFFORD...FURMAN...GRAYS...POSSUM CORNER...WILL BE IMPACTED THROUGH 230 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. IF TIME PERMITS...UNPLUG COMPUTERS...TELEVISION SETS...CABLE MODEMS AND OTHER HOME APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING STRIKES. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES. &&
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 211 PM EDT WED AUG 5 2009 GAZ116-137-138-140-051845- INLAND BRYAN-INLAND LIBERTY-INLAND MCINTOSH-LONG- 211 PM EDT WED AUG 5 2009 ...STRONG THUNDERSTORMS WILL IMPACT EASTERN LIBERTY...SOUTH CENTRAL BRYAN...NORTH CENTRAL MCINTOSH AND EAST CENTRAL LONG COUNTIES THROUGH 245 PM EDT... AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR SCREVEN FORK...OR ABOUT 8 MILES SOUTHEAST OF HINESVILLE...MOVING EAST AT 15 MPH. AREAS IN AND AROUND MCINTOSH...FORT STEWART...SCREVEN FORK...JONES... CROSSROADS...LECOUNT...WILL BE IMPACTED THROUGH 245 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES. &&
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 227 PM EDT WED AUG 5 2009 SCZ042-043-047>049-051-051900- BEAUFORT-COASTAL COLLETON-COASTAL JASPER-HAMPTON-INLAND COLLETON-INLAND JASPER- 227 PM EDT WED AUG 5 2009 ...STRONG THUNDERSTORMS WILL IMPACT NORTHERN JASPER...NORTH CENTRAL BEAUFORT...CENTRAL COLLETON AND EAST CENTRAL HAMPTON COUNTIES THROUGH 300 PM EDT... AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG WINDS OF 45 TO 55 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BARKERVILLE TO TARBORO...OR ALONG A LINE EXTENDING FROM 6 MILES WEST OF YEMASSEE TO 10 MILES NORTHWEST OF RIDGELAND... MOVING EAST AT 10 MPH. AREAS IN AND AROUND POSSUM CORNER...TARBORO...BARKERVILLE...EARLY BRANCH...MCPHERSONVILLE...GILLISONVILLE...YEMASSEE...BLOUNTVILLE... WILL BE IMPACTED THROUGH 300 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST WEATHER INFORMATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES. &&
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 228 PM EDT WED AUG 5 2009 GAZ137-138-140-141-051915- COASTAL MCINTOSH-INLAND LIBERTY-INLAND MCINTOSH-LONG- 228 PM EDT WED AUG 5 2009 ...STRONG THUNDERSTORMS WILL IMPACT SOUTH CENTRAL LIBERTY...MCINTOSH AND SOUTHEASTERN LONG COUNTIES THROUGH 315 PM EDT... AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED 8 MILES NORTHWEST OF COX...OR ABOUT 7 MILES EAST OF GARDI...MOVING EAST AT 10 MPH. AREAS IN AND AROUND COX...TIBET...TOWNSEND...HUXFORD...WILL BE IMPACTED THROUGH 315 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. IF TIME PERMITS...UNPLUG COMPUTERS...TELEVISION SETS...CABLE MODEMS AND OTHER HOME APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING STRIKES. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES. &&
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 238 PM EDT WED AUG 5 2009 GAZ101-116>119-SCZ047-048-051-051915- BEAUFORT-COASTAL BRYAN-COASTAL CHATHAM-COASTAL JASPER-EFFINGHAM-INLAND BRYAN-INLAND CHATHAM-INLAND JASPER- 238 PM EDT WED AUG 5 2009 ...STRONG THUNDERSTORMS WILL IMPACT SOUTH CENTRAL JASPER...CHATHAM... SOUTHWESTERN BEAUFORT...EAST CENTRAL BRYAN AND SOUTHEASTERN EFFINGHAM COUNTIES THROUGH 315 PM EDT... AT 237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND STRONG WINDS OF 40 TO 50 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM OLEARY TO RICHMOND HILL...OR ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF BELLINGER HILL AREA TO RICHMOND HILL... MOVING EAST AT 10 MPH. AREAS IN AND AROUND POOLER...MONTEITH...SAVANNAH AIRPORT...PORT WENTWORTH...HARDEEVILLE...PORT WENTWORTH...HAMER...GARDEN CITY...WILL BE IMPACTED THROUGH 315 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES. &&
The Charleston,SC radar (KCLX), 121 km away, was scanning. The volume nearest the first event began at 18:53 UTC.
3 hail, 2 thunderstorm wind, 1 lightning. Local standard time, as filed.
Law Enforcement reported quarter size hail in Jones, Georgia.
Law Enforcement reported nickel size hail, 3 miles south of Savannah, Georgia.
Print Media reported that a house was damaged by a fire that erupted from a lightning strike in Savannah, Georgia.
Law Enforcement reported a tree down at the intersection of Abercorn Street and Tibet Street in Savannah, Georgia.
The public reported 5 trees down and estimated winds of 60 to 65 mph as a thunderstorm moved through Herndon, Georgia. A few shingles were also blown off the roof of a house by the strong winds.
The public reported penny to tennis ball size hail on John D. Lanier Road, 5 miles west-northwest of Portal, Georgia.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2009Every state in 2009This day in weather historyWarnings in Georgia, August 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 191344, 191334, 191337, 191340, 191342, 191333.